MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2722-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 16/apr/2025 fresenius was notified of a venous line separation from the needle while utilizing the custom combi set on (b)(6) 2025.Additional information was obtained through follow-up with the clinical manager (cm).This male hemodialysis (hd) patient arrived for a regularly scheduled hd treatment on (b)(6) 2025.Treatment was scheduled for a total of four hours.The treatment was initiated at 8:09am utilizing a fresenius 2008t machine and combi set bloodlines.The blood flow rate was 400ml/min and the dialysate flow rate was set for 1.5x autoflow.Nine minutes into the patient¿s treatment, blood was noted on the floor.The estimated blood loss was approximately 600ml.The machine did not alarm but was not expected to alarm.The connection at the venous line and needle was noted to be completely separated.The treatment was discontinued.The patient¿s blood was rinsed back.The patient experienced agonal breathing and was supported by rescue breaths utilizing ambu bag.911 was called and the patient was transported to the hospital via emergency medical services (ems).The patient was transfused with 2 units of packed red blood cells (prbc).The patient was discharged on (b)(6) 2025.The patient returned to regularly scheduled hd treatments on (b)(6) 2025.The connection at the venous bloodline and needle was documented to be secured prior to the start of treatment.The site at the venous bloodline and needle connection was kept uncovered during the treatment.There was no defect or damage noted on the bloodline.No other issues with priming or pressure were noted.
 
Additional Manufacturer Narrative
Clinical investigation: there is a temporal relationship between hd therapy utilizing the custom combiset bloodlines and the patient event of blood loss with subsequent hospitalization and blood transfusion.Although it was reported that a blood leak occurred from the connection of the venous blood line and the needle there is no documentation of any defects or damage noted at the connection site prior to the start of treatment.Additionally, there were no other reported issues leading to the event that would cause the reported disconnection.It was reported that the connection was secure prior to the start of treatment.It was reported that the site at the venous bloodline and needle connection was kept uncovered during the treatment.The 2008t machine operator¿s manual states to ensure visibility of bloodline connection to fistula needles or catheter at all times during the treatment and not to cover the access or bloodlines with a blanket or clothing prior to or during the treatment.The cm stated that the machine did not alarm but that no alarm was expected.It was not reported that the pressures rose or fell outside of the alarm window.It cannot be confirmed what may have caused the custom combi set venous bloodline and the needle to become disconnected leading to the patient blood loss.The manufacturer¿s product evaluation has not been completed.A supplemental mdr will be submitted upon completion of this activity.The adverse event was a direct result of the of the patient¿s venous bloodline becoming disconnected from the needle resulting in the blood loss which required a transfusion.There is no evidence of a product defect or damage occurring with the custom combiset bloodlines at this time.
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
On (b)(6) 2025 fresenius was notified of a venous line separation from the needle while utilizing the custom combi set on (b)(6) 2025.Additional information was obtained through follow-up with the clinical manager (cm).This male hemodialysis (hd) patient arrived for a regularly scheduled hd treatment on (b)(6) 2025.Treatment was scheduled for a total of four hours.The treatment was initiated at 8:09am utilizing a fresenius 2008t machine and combi set bloodlines.The blood flow rate was 400ml/min and the dialysate flow rate was set for 1.5x autoflow.Nine minutes into the patient¿s treatment, blood was noted on the floor.The estimated blood loss was approximately 600ml.The machine did not alarm but was not expected to alarm.The connection at the venous line and needle was noted to be completely separated.The treatment was discontinued.The patient¿s blood was rinsed back.The patient experienced agonal breathing and was supported by rescue breaths utilizing ambu bag.911 was called and the patient was transported to the hospital via emergency medical services (ems).The patient was transfused with 2 units of packed red blood cells (prbc).The patient was discharged on (b)(6) 2025.The patient returned to regularly scheduled hd treatments on (b)(6) 2025.The connection at the venous bloodline and needle was documented to be secured prior to the start of treatment.The site at the venous bloodline and needle connection was kept uncovered during the treatment.There was no defect or damage noted on the bloodline.No other issues with priming or pressure were noted.

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key22011872
Report Number0008030665-2025-01083
Device Sequence Number12758755
Product Code FJK
UDI-Device Identifier00840861100293
UDI-Public00840861100293
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03-2722-9
Device Lot Number25BR01130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS DIALYZER; FRESENIUS DIALYZER; FRESENIUS HEMODIALYSIS MACHINE; FRESENIUS HEMODIALYSIS MACHINE
Patient Age70 YR
Patient SexMale
Patient Weight92 KG